Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 237, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 15, 2005, 2:49 PM CDT for Columbia County, Arkansas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2005, 2:49 PM CDT (19:49 UTC)
- Expired
- Aug 15, 2005, 3:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Columbia County, AR
The radar
The Shreveport radar (KSHV), 100 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 3:04 PM CDT | TSTM WND DMG | 5 S Magnolia, AR | TREES DOWN ACROSS ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 151949 SVRSHV ARC027-152030- /O.NEW.KSHV.SV.W.0237.050815T1949Z-050815T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 249 PM CDT MON AUG 15 2005 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN SOUTHWEST ARKANSAS * UNTIL 330 PM CDT * AT 244 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EMERSON...OR ABOUT 10 MILES SOUTH OF MAGNOLIA...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MAGNOLIA BY 305 PM CDT 6 MILES SOUTHEAST OF MCNEIL BY 325 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN SOUTHWEST ARKANSAS UNTIL 330 PM CDT. LAT...LON 3312 9343 3305 9319 3331 9299 3344 9324 $$
1 follow-up statement
000 WWUS54 KSHV 152006 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 304 PM CDT MON AUG 15 2005 ARC027-152030- /O.CON.KSHV.SV.W.0237.000000T0000Z-050815T2030Z/ COLUMBIA AR- 304 PM CDT MON AUG 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM CDT FOR COLUMBIA COUNTY... AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST SOUTH OF MAGNOLIA... MOVING NORTHEAST AT 20 MPH. THIS STORM WILL LIKELY PRODUCE DAMAGING WINDS IN...OR NEAR... MAGNOLIA ARKANSAS. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3312 9343 3305 9319 3331 9299 3344 9324 $$ 03
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:30 PM CDT, 19 minutes earlier.
Area forecast discussion, Aug 15, 2:30 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CDT MON AUG 15 2005 .DISCUSSION... CURRENT SURFACE OBSERVATIONS SHOW A STATIONARY FRONT...EXTENDING FROM THE DAVIS MOUNTAINS IN TEXAS TO NE OK...AND CONVECTION IS CURRENTLY DEVELOPING ALONG THIS FEATURE. AHEAD OF THE FRONT...SEABREEZE CONVECTION HAS BEEN ONGOING SINCE THE DAY BEGAN. KSHV 12Z SOUNDING SHOWS A MOIST COLUMN...EVEN IN THE PBL...W/PWATS IN EXCESS OF 2 IN. THUS...EXPECTING ONLY GOOD RAINS FROM THIS CONVECTION. OTHERWISE...MODELS DON/T MOVE THE FRONT UNTIL TUESDAY AFTERNOON...AS A SHORTWAVE SKIRTS THE UPPER CONUS...AND PUSHES IT THROUGH. W/THE SEABREEZE EXPECTED THROUGH THEN...WILL MAINTAIN SLIGHT CHANCE POPS EVERYWHERE...AND SLIGHTLY HIGHER IN SE OK CLOSER TO THE FRONT. TUESDAY NIGHT...SOUTHERLY LOW LEFT FLOW RESUMES UNDER BROAD UPPER LEVEL RIDGING...W/PLENTY OF SHORTWAVES MOVING ACROSS THE UPPER US. LATE SATURDAY NIGHT/EARLY SUNDAY...BOTH THE NAM AND THE GFS ARE IN REASONABLE AGREEMENT BRINGING A STRONGER COLD FRONT THROUGH THE REGION...ALBEIT W/NOT MUCH COOLING BEHIND. TEMPS WILL BE TRICKY IN THIS PATTERN...AND LARGELY DICTATED BY VARYING DEGREES OF CLOUD COVER EACH DAY...BUT H85 TEMP TRENDS SUGGEST THEY WILL STAY SLIGHTLY ABOVE NORMAL INTO THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... SHV 73 94 73 94 / 20 30 20 20 MLU 71 94 72 92 / 20 30 20 20 DEQ 73 88 71 90 / 30 30 20 20 TXK 74 92 74 93 / 20 30 20 20 ELD 73 92 73 91 / 20 30 20 20 TYR 75 91 76 93 / 20 20 20 20 GGG 74 93 74 93 / 20 20 20 20 LFK 74 92 75 91 / 20 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/44
Hazardous weather outlook, Aug 15, 12:00 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON AUG 15 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH THIS EVENING OVER ALL OF THE FOUR STATE REGION. THIS ACTIVITY SHOULD BE A BIT MORE NUMEROUS ACROSS SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS...AS SEVERAL UPPER LEVEL DISTURBANCES CONTINUE TO TRAVERSE NORTHEAST ACROSS NORTH TEXAS AND EASTERN OKLAHOMA...ATOP A STATIONARY FRONT IN PLACE. OTHER SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AND MOVE NORTH INTO EAST TEXAS AND NORTH LOUISIANA IN RESPONSE TO THE SEABREEZE OVER SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...STORMS THAT DEVELOP TODAY MAY BRIEFLY BECOME SEVERE... PRODUCING DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING...POOR DRAINAGE AREAS. THESE STORMS SHOULD BEGIN TO TAPER OFF THIS EVENING WITH THE LOSS OF DAYTIME HEATING...ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS COULD PERSIST OVERNIGHT ACROSS SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ONCE AGAIN ACROSS THE REGION TUESDAY...AS A WEAK UPPER LEVEL DISTURBANCE AND ASSOCIATED FRONTAL BOUNDARY DRIFTS SOUTHEAST INTO SOUTHEAST OKLAHOMA AND THE NORTHERN SECTIONS OF SOUTHWEST ARKANSAS. SOME OF THESE STORMS MAY BRIEFLY BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL. THE THUNDERSTORM ACTIVITY WILL BECOME MORE ISOLATED WEDNESDAY...CONTINUING THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT. 44
In the hours before
Local storm report, Aug 15, 12:12 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 PM CDT MON AUG 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 3 SW LONGVIEW 32.49N 94.80W
08/14/2005 GREGG TX LAW ENFORCEMENT
ROOFS DAMAGED BY WIND AT BOBO LUMBER YARD...AND SOME
NEARBY TREES DOWNED ON POWER LINES...ON HWY 31
&&
17Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.